MAUDE Adverse Event Report: ABBOTT MOLECULAR, INC. ALINITY M SARS-COV-2; REAGENTS, 2019-NOVEL CORONAVIRUS NUCLEIC ACID

ABBOTT MOLECULAR, INC. ALINITY M SARS-COV-2; REAGENTS, 2019-NOVEL CORONAVIRUS NUCLEIC ACID
Catalog Number 09N78-095
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/26/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation is in process.A follow-up report will be submitted when the investigation is complete.As the event occurred over multiple run dates, the following mdrs have been submitted with the following date of occurrences and reagent lot numbers: 3005248192-2023-00265 run date (b)(6) with reagent lot 394118, 3005248192-2023-00266 run date (b)(6) with reagent lot 394118, 3005248192-2023-00267 run date (b)(6) with reagent lot 394118, 3005248192-2023-00268 run date (b)(6) with reagent lot 394118, 3005248192-2023-00270 run date (b)(6) with reagent lot 394118.
 
Event or Problem Description
The customer identified falsely positive alinity m sars-cov-2 results for forty patients.The customer noted that as a routine matter, any result with a cycle number (cn) >35 is usually repeated.The customer provided results for 29 samples.The following sid(s) occurred on the date of event (b)(6).Run date (b)(6) 2023 sid (b)(6) initial result positive (cn 38.53), repeated on (b)(6)2023 under sid (b)(6) result negative (cn -1).Run date (b)(6)2023 sid (b)(6) initial result positive (cn 39.84), repeated on (b)(6)2023 under sid (b)(6) result negative (cn -1).Run date (b)(6) 2023 sid (b)(6) initial result positive (cn 40.18), repeated on (b)(6)2023 under sid (b)(6) result negative (cn -1).Run date (b)(6)2023 sid (b)(6) initial result positive (cn 38.08), repeated (b)(6)2023 with result positive (cn 39.66) and (b)(6)2023 under sid (b)(6) result negative (cn -1).Run date (b)(6)2023 sid (b)(6) initial result positive (cn 39.03), repeated on (b)(6)2023 under sid (b)(6) rpt result negative (cn -1).Run date (b)(6)2023 sid (b)(6) initial result positive (cn 38.65), repeated on (b)(6)2023 under sid (b)(6) rpt result negative (cn -1).Run date (b)(6) sid (b)(6) initial result positive (cn 39.05), repeated on (b)(6)2023 under sid (b)(6) rpt result negative (cn -1).Run date (b)(6)2023 sid (b)(6) initial result positive (cn 36.88), repeated on (b)(6)2023 under sid (b)(6) rpt result negative (cn -1).Run date (b)(6)2023 sid (b)(6) initial result positive (cn 39.43), repeated on (b)(6)2023 under sid (b)(6) rpt result negative (cn -1).Run date (b)(6)2023 sid (b)(6) initial result positive (cn 37.63), repeated on (b)(6)2023 under sid (b)(6) rpt result negative (cn -1).Run date (b)(6)2023 sid (b)(6) initial result positive (cn 38.05), repeated on (b)(6)2023 under sid (b)(6) rpt result negative (cn -1).Run date (b)(6)2023 sid (b)(6) initial result positive (cn 39.08), repeated on (b)(6)2023 under sid (b)(6) rpt result negative (cn -1).Run date (b)(6)2023 sid (b)(6) initial result positive (cn 38.17), repeated on (b)(6)2023 under sid (b)(6) rpt result negative (cn -1).Run date (b)(6)2023 sid (b)(6) initial result positive (cn 37.46), repeated on (b)(6)2023 under sid (b)(6) rpt result negative (cn -1).Run date (b)(6)2023 sid (b)(6) initial result positive (cn 39.42), repeated on (b)(6)2023 under sid (b)(6) rpt result negative (cn -1).Run date (b)(6)2023 sid (b)(6) initial result positive (cn 39.42), repeated on (b)(6)2023 under sid (b)(6) rpt result negative (cn -1).Run date (b)(6)2023 sid (b)(6) initial result positive (cn 37.69), repeated on (b)(6)2023 under sid (b)(6) rpt result negative (cn -1).Run date (b)(6)2023 sid (b)(6) initial result positive (cn 41.8), repeated on (b)(6)2023 under sid (b)(6) rpt result negative (cn -1).There was no report of impact to patient management.
 
Additional Manufacturer Narrative
Investigation into this complaint included a customer data review, a quality data review and a complaint history review.Investigation is summarized as follows: retain sample evaluation.The file sample testing did not identify a product deficiency for the alinity m sars-cov-2 amp kit (list 09n78-095) lot 394118.Customer data review: customer result log files were reviewed.The runs which involved the discrepant result were valid and met assay specification requirements.The validity of the run met assay specification requirements, and no error codes or flags were displayed for the run controls.There is no indication that the alinity m sars-cov-2 amp kit (list 09n78-095) lot 394118 is performing outside of established design performance specifications based on the elements reviewed in this section.Quality data review: device history record / batch record review: the device history records (dhr) review for the alinity m sars-cov-2 amp kit (list 09n78-095) lot 394118.The manufacturing packets were reviewed to identify any issues related to the reported complaint during production of the lot components.No issues were identified.No issues were found during quality control (qc) testing.The products passed quality specifications at the time of release.Capa / non-conformance review: the capa review for the alinity m sars-cov-2 amp kit (list 09n78-095) lot 394118 was performed to identify any records that were potentially related to the reported complaint.The search did not identify any records related to the reported issue for this lot number.Complaint history review: a lot specific complaint history review was performed to identify any similar complaints to the ticket being investigated, which reported discrepant results while using the alinity m sars-cov-2 amp kit (list 09n78-095) lot 394118.A product deficiency was not identified by this evaluation.Based on the results of the investigation elements, a product deficiency the alinity m sars-cov-2 amp kit (list 09n78-095) lot 394118 was not identified.

Brand Name
ALINITY M SARS-COV-2
Common Device Name
REAGENTS, 2019-NOVEL CORONAVIRUS NUCLEIC ACID
Manufacturer (Section D)
ABBOTT MOLECULAR, INC.
1300 e. touhy ave.
des plaines IL 60018 3315
Manufacturer (Section G)
ABBOTT MOLECULAR, INC.
1300 e. touhy ave.
des plaines IL 60018 3315
Manufacturer Contact
albert chianello
1300 e. touhy ave.
des plaines, IL 60018-3315
2242064064
MDR Report Key18016958
Report Number3005248192-2023-00269
Device Sequence Number15087837
Product Code QJR
UDI-Device Identifier00884999049222
UDI-Public(01)00884999049222(10)394118(17)240810(240)09N78-095
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date08/10/2024
Device Catalogue Number09N78-095
Device Lot Number394118
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer12/07/2023
Initial Report FDA Received Date10/26/2023
Supplement Report FDA Received Date12/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/21/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown